×

Wolfe-type duality for mathematical programs with switching constraints. (English) Zbl 07854473

Summary: The mathematical program with switching constraints (MPSC), which has been introduced recently, is a difficult class of optimization problems. The reason for the difficulty is that the existence of the switching constraint makes the standard constraint qualifications invalid at local minimizers. This paper proposes the Wolfe-type dual (WD) model of this problem without switching constraints. Under the assumptions of convexity and strict convexity, we derive the weak, strong, converse, restricted converse, and strict converse duality results between MPSC and WD.

MSC:

90C30 Nonlinear programming
90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
90C46 Optimality conditions and duality in mathematical programming
Full Text: DOI

References:

[1] Achtziger, W and Kanzow, C (2008). Mathematical programs with vanishing constraints: Optimality conditions and constraint qualifications. Mathematical Programming, 114(1), 69-99. · Zbl 1151.90046
[2] Bermdez, A and Moreno, C (1983). Duality methods for solving variational inequalities. Computers and Mathematics with Applications, 7(1), 43-58. · Zbl 0456.65036
[3] Cambini, A and Martein, L (2009). Generalized Convexity and Optimization: Theory and Applications. , Fandel, G and Trocker, W (Eds.). Berlin: Springer. · Zbl 1157.49001
[4] Clason, C, Rund, A and Kunisch, K (2016). Nonconvex penalization of switching control of partial differential equations. Systems and Control Letters, 106, 1-8. · Zbl 1376.49035
[5] Dempe, S and Schreier, H (2007). Operations Research: Deterministische Modelle und Methoden. Springer-Verlag. · Zbl 1127.90001
[6] Gugat, M (2010). Optimal switching boundary control of a string to rest in finite time. ZAMM-Journal of Applied Mathematics and Mechanics, 88(4), 283-305. · Zbl 1242.49008
[7] Guo, L and Lin, GH (2013). Notes on some constraint qualifications for mathematical programs with equilibrium constraints. Journal of Optimization Theory and Applications, 156(3), 600-616. · Zbl 1280.90115
[8] Guo, L, Lin, GH, Ye, JJ and Zhang, J (2014). Sensitivity analysis of the value function for parametric mathematical programs with equilibrium constraints. SIAM Journal on Optimization, 24(3), 1206-1237. · Zbl 1327.90324
[9] Hante, FM and Sager, S (2013). Relaxation methods for mixed-integer optimal control of partial differential equations. Computational Optimization and Applications, 55(1), 197-225. · Zbl 1272.49026
[10] Hoheisel, T (2009). Mathematical programs with vanishing constraints. PhD thesis, Julius-Maximilians-Universitat Wärzburg. · Zbl 1162.90560
[11] Hoheisel, T, Kanzow, C and Outrata, J (2010). Exact penalty results for mathematical programs with vanishing constraints. Nonlinear Analysis: Theory, Methods and Applications, 72(5), 2514-2526. · Zbl 1185.90187
[12] Hu, Q, Wang, J, Chen, Y and Boros, E (2020). New dualities for mathematical programs with vanishing constraints. Annals of Operations Research, 287(1), 233-255. · Zbl 1442.90181
[13] Hu, Q, Wang, J, Chen, Y and Zhu, Z (2016). On an \(l_1\) exact penalty result for mathematical programs with vanishing constraints. Optimization Letters, 11(3), 1-13.
[14] Huang, XX and Yang, XQ (2004). Duality for multiobjective optimization via nonlinear Lagrangian functions. Journal of Optimization Theory and Applications, 120(1), 111-127. · Zbl 1156.90436
[15] Kanzow, C, Mehlitz, P and Steck, D (2019). Relaxation schemes for mathematical programs with switching constraints. Optimization Methods and Software, https://doi.org/101080/1055678820191663425. · Zbl 1489.65086
[16] Kaur, A, Sharma, MK and Ahmad, I (2022). Multiobjective symmetric duality in higher-order fractional variational programming. Asia-Pacific Journal of Operational Research, https://doi.org/10.1142/S0217595922500087. · Zbl 1531.90118
[17] Lai, HC and Ho, CP (1986). Duality theorem of nondifferentiable convex multiobjective programming. Journal of Optimization Theory and Applications, 50(3), 407-420. · Zbl 0577.90077
[18] Li, G and Guo, L (2019). Mordukhovich stationarity for mathematical programs with switching constraints under weak constraint qualifications. Optimization, https://doi.org/10.1080/02331934.2022.2038151. · Zbl 07712954
[19] Li, SJ, Yang, XQ and Teo, KL (2003). Duality for semi-definite and semi-infinite programming. Optimization, 52(4), 507-528. · Zbl 1087.90082
[20] Li, SJ and Zhao, P (2010). A method of duality for a mixed vector equilibrium problem. Optimization Letters, 4(1), 85-96. · Zbl 1189.90189
[21] Liang, ZA, Huang, HX and Pardalos, PM (2001). Optimality conditions and duality for a class of nonlinear fractional programming problems. Journal of Optimization Theory and Applications, 110(3), 611-619. · Zbl 1064.90047
[22] Liang, YC, Ye, JJ and Pardalos, PM (2001). Optimality conditions and exact penalty for mathematical programs with switching constraints. Journal of Optimization Theory and Applications, 190(1), 1-31. · Zbl 1534.90159
[23] Luo, ZQ, Pang, JS and Ralph, D (1996a). Mathematical Programs with Equilibrium Constraints. Cambridge University Press. · Zbl 1139.90003
[24] Luo, ZQ, Pang, JS, Ralph, D and Wu, SQ (1996b). Exact penalization and stationarity conditions of mathematical programs with equilibrium constraints. Mathematical Programming, 75(1), 19-76. · Zbl 0870.90092
[25] Mehlitz, P (2019). On the linear independence constraint qualification in disjunctive programming. Optimization, 69(10), 2241-2277. · Zbl 1528.90258
[26] Mehlitz, P (2020). Stationary conditions and constraint qualification for mathematical programs with switching constraints. Mathematical Programming, 181(1), 149-186. · Zbl 1480.90230
[27] Mishra, SK, Singh, V and Laha, V (2016). On duality for mathematical programs with vanishing constraints. Annals of Operations Research, 243(1-2), 249-272. · Zbl 1348.90623
[28] Mond, B and Weir, T (1981). Generalized Concavity and Duality, Generalized Concavity in Optimization and Economics, Schaible, S and Ziemba, WT (Eds.). New York: Academic Press. · Zbl 0538.90081
[29] Rockafellar, RT (1999). Duality and optimality in multistage stochastic programming. Annals of Operations Research, 85(1), 1-19. · Zbl 0920.90113
[30] Scott, CH and Jefferson, TR (1989). Conjugate duality in generalized fractional programming. Journal of Optimization Theory and Applications, 60(3), 475-483. · Zbl 0632.90076
[31] Shikhman, V (2021). Topological approach to mathematical programs with switching constraints. Set-Valued and Variational Analysis, 30, 335-354, https://doi.org/10.1007/s11228-021-00581-5. · Zbl 1489.90142
[32] Wang, L and Yan, Q (2016). Bang-bang property of time optimal controls for some semilinear heat equation. SIAM Journal on Control and Optimization, 54(6), 477-499. · Zbl 1349.35209
[33] Wolfe, P (1961). A duality theorem for nonlinear programming. Quarterly of Applied Mathematics, 19(3), 239-244. · Zbl 0109.38406
[34] Xing, WX, Fang, SC, Sheu, RL and Zhang, LP (2015). Canonical dual solutions to quadratic optimization over one quadratic constraint. Asia-Pacific Journal of Operational Research, 32(1), 1540007.1-1540007.21. · Zbl 1311.90089
[35] Yang, XM and Teo, KL (2012). A converse duality theorem on higher-order dual models in nondifferentiable mathematical programming. Optimization Letters, 6(1), 11-15. · Zbl 1258.90069
[36] Yang, XM, Teo, KL and Xiao, QY (2000). Duality for a class of nondifferentiable multiobjective programming problems. Journal of Mathematical Analysis and Applications, 252(2), 999-1005. · Zbl 0970.90097
[37] Yang, XM, Yang, XQ and Teo, KL (2003). Non-differentiable second order symmetric duality in mathematical programming with f-convexity. European Journal of Operational Research, 144(3), 554-559. · Zbl 1028.90079
[38] Yang, XM, Yang, XQ, Teo, KL and Hou, SH (2005). Multiobjective second-order symmetric duality with f-convexity. European Journal of Operational Research, 165(3), 585-591. · Zbl 1062.90061
[39] Yao, CL and Li, SJ (2018). Conjugate duality for constrained optimization via image space analysis and abstract convexity. Optimization Letters, 13(2), 349-366. · Zbl 1437.90162
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.